Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 109, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 22, 2008, 6:05 PM EDT for 4 counties in Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 6:05 PM EDT (22:05 UTC)
- Expired
- Jul 22, 2008, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:26 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 22, 2:26 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT TUE JUL 22 2008 .DISCUSSION...DEEP LAYER RIDGE HAS WEAKENED ALLOWING FOR DESTABILIZATION OF THE ATMOSPHERE ACROSS S FLA AND THIS EVIDENT ON CONVECTION FIRING ALONG THE E CST SEA BREEZE. WITH THE WEAKENING OF THE RIDGE ALSO COMES VERY WEAK STEERING FLOW SO CELLS MOVING VERY LITTLE. THIS HAS ALL COME ABOUT WITH T.S. DOLLY CONTINUING TO MOVE WELL WEST OF THE AREA AND MID/UPPER LEVEL LOW TO OUR EAST JUST TO THE NORTH OF THE BAHAMAS. WATER VAPOR IMAGERY SHOWS THIS LOW QUITE WELL AND INCHING TO THE WEST TOWARDS THE FLA PENINSULA. THE 50H TEMP SATELLITE ESTIMATES DO NOT NECESSARILY INDICATE COLD AIR ALOFT WITH THIS LOW BUT MODELS DO SHOW SIGNIFICANT HEIGHT FALLS AT LEAST FOR S FLA SUMMER STANDARDS. BOTH THE GFS AND NAM HAVE THIS FEATURE MOVING OVER THE REGION ON WEDNESDAY AND AS A RESULT MAV/MET GUIDANCE SHOW LIKELY POPS ALTHOUGH THE NAM SHOWS WESTERLY FLOW IN THE LOWER LEVELS. THUS, IT HAS ONLY CHC POPS FOR KAPF BUT WITH SUCH WEAK STEERING FLOW ONCE AGAIN, AM A LITTLE RELUCTANT TO HAVE SUCH A DIFFERENCE IN POPS FROM WEST TO EAST. SSMI DERIVED PWAT ALSO SHOWS VALUES OF AROUND TWO INCHES MOVING TOWARDS S FLA AND THE GFS DOES SHOW PWAT INCREASING TO THIS FOR WEDNESDAY. SO PLAN TO GO CLOSER WITH THE MAV NUMBERS AS A RESULT. THIS TROUGH WILL CONTINUE TO MOVE INTO THE GOFMEX BY THURSDAY WITH DRIER AIR ALOFT MOVING BACK ACROSS THE REGION AND THUS LOWER POPS TO SCT COVERAGE. IN THE EXTENDED, AS TROUGH CONTINUES WESTWARD, WEAK ATLANTIC RIDGE WILL BUILD BACK IN ACROSS S FLA AS LARGE SHORTWAVE MOVES OFF THE NORTH ATLANTIC COAST. WITH SUCH A STRONG SHORTWAVE FOR THE END OF JULY MOVING INTO THE EASTERN U.S., NOT A LOT OF SUBSIDENCE SHOULD BE PRESENT EVEN WITH THE RIDGE IN PLACE AND POPS WILL BE FAIRLY CLOSE TO CLIMO RIGHT THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .MARINE...LIGHT WIND EXPECTED THROUGH THE FCST PERIOD WITH SEAS LESS THAN 4 FEET. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS ARE EXPECTED. MOISTURE WILL BE ON THE INCREASE THROUGH WEDNESDAY AND EVEN THOUGH RELATIVE HUMIDITIES ACROSS THE INTERIOR ZONES HAVE FALLEN BELOW 40 PERCENT THIS AFTERNOON, THEY SHOULD RECOVER LATE TODAY INTO WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 88 75 88 / 30 60 30 40 FORT LAUDERDALE 79 89 76 88 / 20 60 20 40 MIAMI 79 90 77 88 / 20 60 20 30 NAPLES 76 89 75 89 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jul 22, 9:45 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT TUE JUL 22 2008 FLZ063-066>075-168-172>174-230000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 945 AM EDT TUE JUL 22 2008 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND WESTERN METRO AREAS TODAY... ...ISOLATED TO SCATTERED STORMS OVER SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH FLORIDA TODAY WITH THE HIGHEST COVERAGE OVER THE WESTERN METRO AREAS AND THE INTERIOR AREAS OF SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: THE MID LEVELS OF THE ATMOSPHERE HAS COOLED A LITTLE BIT THIS MORNING OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO DIME SIZE. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY OVER SOUTH FLORIDA CAUSING THE THUNDERSTORMS TO MOVE VERY SLOWLY. THIS WILL LEAD TO LOCALLY HEAVY RAINFALL, AND MINOR STREET FLOODING IN LOW LYING AND POORLY DRAIN AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON ACROSS SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS WILL BE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ESPECIALLY OVER THE INTERIOR AND WESTERN METRO AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jul 22, 12:28 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1228 PM EDT TUE JUL 22 2008 FLZ072>074-221730- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL- 1228 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES... AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI LAKES...MOVING WEST TO NORTHWEST AT 3 MPH. THIS STORM WILL AFFECT... MIRAMAR... MIAMI-BEACH... WESTERN MIRAMAR... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2588 8047 2605 8036 2602 8024 2588 8031 TIME...MOT...LOC 1628Z 107DEG 3KT 2594 8034 BAXTER
Special weather statement, Jul 22, 5:07 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT TUE JUL 22 2008
FLZ063-222145-
GLADES FL-
507 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS MOVING INTO GLADES COUNTY...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF LAKE PLACID TO 11 MILES NORTH OF BRIGHTON SEMINOLE INDIAN...MOVING
SOUTHWEST AT 17 MPH.
THESE STORMS WILL AFFECT...
PALMDALE...
HIGHWAY 27 AND STATE ROAD 74 NORTH AND WEST OF PALMDALE...
AND SURROUNDING AREAS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 40 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2686 8117 2684 8157 2703 8156 2704 8133
2703 8129 2705 8127 2713 8126 2713 8117
2722 8116 2721 8101
TIME...MOT...LOC 2107Z 037DEG 15KT 2722 8155 2721 8114
TINGLERLocal storm report, Jul 22, 5:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL MUSE 26.83N 81.50W
07/22/2008 E0.88 INCH GLADES FL LAW ENFORCEMENT
&&
TINGLERSpecial weather statement, Jul 22, 5:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 546 PM EDT TUE JUL 22 2008 FLZ070-075-222230- MAINLAND MONROE FL-INLAND COLLIER COUNTY FL- 546 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORM MOVING ACROSS TAMIAMI TRAIL AND THE EVERGLADES... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OASIS RANGER STATION...MOVING WEST AT 5 MPH. THIS STORM WILL AFFECT... OASIS RANGER STATION... BIG CYPRESS NATIONAL PRESERVE... MONROE STATION... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2565 8112 2601 8113 2600 8091 2563 8089 TIME...MOT...LOC 2146Z 088DEG 4KT 2587 8105 TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 22, 10:34 AM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jul 22, 12:28 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Jul 22, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 41 min |
| Jul 22, 5:46 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Jul 22, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 46 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 22, 6:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jul 22, 7:23 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jul 22, 7:56 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.